Arkansas, 2005

Hail and Damaging Winds in Arkansas, June 30, 2005

June 30, 2005 · NWS MEG · 6 events in 3 counties and zones

5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 1:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 30, 1:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT THU JUN 30 2005

.DISCUSSION...
HOT AND HAZY WEATHER WILL COME TO AN END BY THE WEEKEND AS A COLD
FRONT CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS WILL BEGIN TO
SPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS INTO NORTHERN PORTIONS
OF THE CWA TONIGHT. A FEW OF THESE STORMS COULD BE SEVERE LATE
TONIGHT...MAINLY ACROSS EXTREME NORTHERN SECTIONS OF THE CWA. THE
FRONT WILL CONTINUE TO SLOWLY SAG SOUTHWARD ON FRIDAY...CONTINUING
THE CHANCES FOR RAIN. MODELS DIFFER ON HOW QUICKLY THE FRONT WILL
EXIT THE MIDSOUTH. THE NAM SHOWS THE FRONT SOUTH OF THE CWA BY
FRIDAY EVENING AND BUILDS HIGH PRESSURE INTO THE AREA BY SATURDAY.
THE GFS SHOWS FRONT NOT EXITING MIDSOUTH UNTIL SATURDAY AFTERNOON.
CURRENT FORECAST HAS PRECIP IN UNTIL SATURDAY SO WILL KEEP AS IS FOR
NOW.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH BY SUNDAY AND WILL BRING
DRY AND SLIGHTLY COOLER CONDITIONS FOR REST OF THE HOLIDAY WEEKEND.
EXPECT HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WITH LOWS IN
THE 60S TO LOWER 70S.

BY TUESDAY...ANOTHER FRONT WILL APPROACH THE CWA. MODELS SHOWING
FRONT STALLING OUT OVER CWA THROUGH THE END OF THE FORECAST PERIOD.
THIS WILL BRING SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
MIDSOUTH DURING THIS TIME. WILL ADD 20 POPS TO THE FORECAST.

.MEG WATCHES/WARNINGS/ADVISORIES
AR...HEAT ADVISORY UNTIL 6 PM CDT.
MO...HEAT ADVISORY UNTIL 6 PM CDT.
MS...HEAT ADVISORY FOR MSZ001-002-007-008-010>013-020>022 UNTIL 600
PM CDT.
TN...HEAT ADVISORY FOR TNZ001-002-019-048>050-088-089 UNTIL 600 PM CDT.

KRM
Hazardous weather outlook, Jun 30, 3:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT THU JUN 30 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-011000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
400 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

HAZY...HOT...AND HUMID CONDITIONS WILL CONTINUE ACROSS THE MID-SOUTH
THIS EVENING. TEMPERATURES ARE CURRENTLY NEAR 100 DEGREES ACROSS
WESTERN PORTIONS OF THE MIDSOUTH. THESE TEMPERATURES COMBINED WITH
HUMID CONDITIONS WILL ALLOW HEAT INDICES TO RANGE FROM 100 TO 107
DEGREES ACROSS THE FORECAST AREA. A HEAT ADVISORY HAS BEEN ISSUED
FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST
TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI. THE ADVISORY IS MAINLY
WEST OF A LINE FROM UNION CITY TENNESSEE TO CALHOUN CITY MISSISSIPPI.

A COLD FRONT WILL APPROACH THE MID-SOUTH TONIGHT. A LINE OF SHOWERS
AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT ACROSS
MISSOURI AND KANSAS.  THIS LINE OF STORMS WILL MOVE SOUTH DURING THE
NIGHT...GRADUALLY DYING OUT. A FEW OF THE THUNDERSTORMS COULD BE
SEVERE AS THE LINE MOVES INTO NORTHERN SECTIONS OF THE MIDSOUTH LATE
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A
LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL MOVE ACROSS THE MID-SOUTH ON FRIDAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT. VERY WARM TEMPERATURES COMBINED WITH SUFFICIENT LOW LEVEL
MOISTURE WILL ALLOW THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE.
A FEW OF THE THUNDERSTORMS THAT DEVELOP ON FRIDAY MAY BECOME
SEVERE...WITH STRONG WINDS AND LARGE HAIL POSSIBLE. THE SEVERE
WEATHER THREAT WILL REMAIN ISOLATED AND WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

KRM

The radar

The Memphis radar (KNQA), 118 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 30, 3:00 PM CST to 3:05 PM CST
Where
Clay County, 2 mi SW of Piggott
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
36.367, -90.217

Several trees were blown down.

Hail, Clay

When
June 30, 3:15 PM CST to 3:20 PM CST
Where
Clay County, 3 mi E of Rector
Measured
0.75 in hail
Property damage
$10
Reported by
GENERAL PUBLIC
Coordinates
36.267, -90.250

Thunderstorm Wind, Clay

When
June 30, 9:10 PM CST to 9:15 PM CST
Where
Clay County, 2 mi E of Peach Orchard
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.283, -90.633

Some trees were knocked down.

Thunderstorm Wind, Greene

When
June 30, 9:30 PM CST to 9:35 PM CST
Where
Greene County, Marmaduke
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.183, -90.383

A few trees were blown down.

Thunderstorm Wind, Clay

When
June 30, 9:35 PM CST to 9:40 PM CST
Where
Clay County, Piggott
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.383, -90.183

A couple of trees were knocked down.

Thunderstorm Wind, Mississippi

When
June 30, 9:57 PM CST to 10:15 PM CST
Where
Mississippi County, Leachville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
35.933, -90.267

One building in Leachville was damaged. Some large trees and power poles were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462505, 5462506, 5462507, 5462508, 5462559, 5462560.